MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL HYPODERMIC NEEDLE PRECISIONGLIDE¿ WITHOUT SAFETY; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL HYPODERMIC NEEDLE PRECISIONGLIDE¿ WITHOUT SAFETY; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305145
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that a hypodermic needle precisionglide¿ without safety had a cannula that was pulled out of hub and released into the patient's skin during use.The cannula was pulled from the patient without incident.
 
Additional Manufacturer Narrative
Investigation: 269 units were received for evaluation.They were tested for cannula pull force, finding the range between 16 lbs to 19lbs.Per the specification the minimum is 8lbs therefore failure mode is not verified and a root cause of the complaint could not be determined.A device history record review was completed with zero defects found.No quality notifications were written for this batch, nor for the associated assembly batches.
 
Event or Problem Description

Brand Name
HYPODERMIC NEEDLE PRECISIONGLIDE¿ WITHOUT SAFETY
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key8096363
Report Number1911916-2018-00695
Device Sequence Number16670536
Product Code FMI
UDI-Device Identifier30382903051459
UDI-Public30382903051459
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2022
Device Catalogue Number305145
Device Lot Number7177790
Initial Date Received by Manufacturer 11/09/2018
Supplement Date Received by Manufacturer11/09/2018
Initial Report FDA Received Date11/21/2018
Supplement Report FDA Received Date02/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;